Alert archive / Florida / Tornado Warnings in 2006

Tornado Warning 31, NWS Tallahassee, FL

October 27, 2006Jefferson County, Taylor County, Florida

NWS Tallahassee, FL issued this tornado warning at Oct 27, 2006, 7:59 PM EDT for Jefferson County, Taylor County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2006, 7:59 PM EDT (23:59 UTC)
Expired
Oct 27, 2006, 8:45 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Jefferson County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 12.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 280002
TORTAE
FLC065-123-280045-
/O.NEW.KTAE.TO.W.0031.061027T2359Z-061028T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT FRI OCT 27 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN FLORIDA
  NORTHWESTERN TAYLOR COUNTY IN FLORIDA

* UNTIL 845 PM EDT

* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 17 MILES SOUTHWEST OF MANDALAY...OR ABOUT 11    
  MILES SOUTH OF SAINT MARKS OVER THE COASTAL WATERS OF APALACHEE    
  BAY...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  MOVING ASHORE INTO JEFFERSON AND TAYLOR COUNTIES BY 805 PM         
  EDT...
  MANDALAY AND NUTALL RISE BY 815 PM EDT...
  SCANLON BY 820 PM EDT...
  ECONFINA AND CABBAGE GROVE BY 825 PM EDT...
  SECOTAN BY 840 PM EDT...
  
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3010 8408 3010 8399 3003 8391 3019 8352
      3031 8390

$$

38-GODSEY
1 follow-up statement
000 
WWUS52 KTAE 280015
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT FRI OCT 27 2006

FLC065-123-280045-
/O.CON.KTAE.TO.W.0031.000000T0000Z-061028T0045Z/
JEFFERSON FL-TAYLOR FL-
815 PM EDT FRI OCT 27 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHWESTERN TAYLOR AND SOUTHWESTERN JEFFERSON COUNTIES...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO HAD JUST MOVED ASHORE AND WAS 
LOCATED NEAR MANDALAY...OR ABOUT 15 MILES EAST OF SAINT 
MARKS...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  ECONFINA AND CABBAGE GROVE BY 820 PM EDT...
  BOYD AND SECOTAN BY 835 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3010 8408 3010 8399 3003 8391 3019 8352
      3031 8390

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:25 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Oct 27, 4:25 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT FRI OCT 27 2006

...UPDATED TO MENTION EXPANDED TORNADO WATCH TO INCLUDE
LEON...GADSDEN... WAKULLA AND JEFFERSON COUNTIES...

MAIN CONVECTIVE BAND MOVING ENE 30-35KTS ACROSS WCNTRL PANHANDLE AND
ADJACENT WATERS. AHEAD OF SQUALL...BACKING SURFACE WINDS...FAVORABLE
LOW LEVEL SHEAR PROFILES AND 250-500 J/KG CAPE FAVORS FAVOR
ROTATION. CONT SEVERE WX NEAR COAST AND ADJACENT WATERS NEXT FEW
HOURS...LESS FAVORABLE INLAND. SEVERAL TORNADO AND WATERSPOUT
REPORTS HAVE BEEN RECEIVED FROM BAY COUNTY...ESPECIALLY PC BEACH
AREA.

BLOCK

.PREV DISCUSSION...
.SYNOPSIS...
LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING E/NE AROUND
35 MPH ACROSS W HALF OF CWA AND SPREADING EWD. SEVERAL STORMS NEAR
PANHANDLE COAST GENERATED LIKELY SEVERE STORMS AND A POSSIBLE
TORNADO. TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CDT FOR MOST OF
PANHANDLE. AHEAD OF SQUALL LINE...WIDESPREAD S WINDS 15 TO 20 MPH
WITH GUSTS TO 30 MPH.

AT UPPER LEVELS...
SATELLITE IMAGERY AND UPPER AIR OBSERVATIONS SHOW A POSITIVELY
TILTED SHORTWAVE MOVING SEWD APPROACHING LOWER MISS VALLEY AND
HEADED FOR SE STATES LATER TODAY. VIGOROUS CLOSED LOW OVER OZARKS...
ACCOMPANIED BY A STRONG JET STREAM ALONG ITS SOUTHEAST FLANK...HAS
BEEN PROPAGATING EASTWARD NEAR 25 KT AND SHOULD OPEN UP INTO A
TROUGH AS IT PHASES WITH NRN STREAM DIGGING OVER WRN GREAT LAKES
TONIGHT AND MOVES TO CNTRL APALACHIANS BY SUNRISE SAT.

AT SURFACE...
LATEST SURFACE ANALYSIS SHOWS A LOW CENTER IN WRN TN A COLD FRONT
EXTENDING ACROSS ERN MOST MISS...AND A WARM FRONT STRETCHING FROM
LOW SEWD THRU FLA PANHANDLE-ALA BORDER NEWD THRU SCNTRL GA. LOW
FORECAST TO LIFT NE TO ACROSS OH RIVER VALLEY TONIGHT DRAGGING COLD
FRONT SEWD AND ACROSS AND ERN GULF. BY SUNRISE SAT...FRONT WILL BE
LOCATED ALONG E COAST. AS FAR AS WARM FRONT...BLANKET OF CLOUDS AND
LIGHT RAIN CONTINUES N OF WARM FRONT SUPPRESSING CHANCES OF ACTIVE
CONVECTION. AS LOW MOVES ENE...ASSOCIATED LIGHT RAIN WILL CONTINUE
TO SHIFT STEADILY NORTHWARD. SOUTH OF THE WARM FRONT...DEW POINTS
RANGED FROM 65 TO 70 AND CAPES FROM 200 NEAR THE COAST TO 550 J/KG
OFFSHORE. AT THE SAME TIME...SQUALL LINE MOVING QUICKLY  EWD ACROSS
ERN ALA THIS AFTERNOON...PROGGED TO APPROACH WRN CWA 20Z AND EXIT
ERN MOST CWA BY 02Z. PARENT COLD FRONT WILL CROSS 23Z-07Z WITH NAM A
LITTLE SLOWER. PER MSAS AND UPSTREAM OBS...LOCAL GRADIENTS TO
TIGHTEN SIGNIFICANTLY RESULTING IN BREEZY AND GUSTY SW FLOW AHEAD OF
FRONT.

SEVERE WEATHER POTENTIAL/OTHER NON-ROUTINE WEATHER...
STRONG Q-G FORCING...VERTICAL WIND SHEAR...VEERING WINDS AND HEIGHT
FALLS WITH ABOVE TROUGH CONTRIBUTING STRONG H85 JET OF 60-70 KTS
DROPPING SEWD ENHANCING WAA AND 65-70 DEGREE DEWPOINTS IN REGION OF
HIGH THETA-E AIR. BEST BET REMAINS BOW ECHOS AND DAMAGING WINDS REST
OF THIS AFTERNOON AND EVENING NEAR THE COAST AND INTO ADJACENT
WATERS WHERE AIRMASS FARTHEST FROM CLOUDS AND INSTABILITY GREATEST.
IT WILL REMAIN BREEZY TO WINDY THIS EVENING...AND EVEN THOUGH
CONDITIONS ARE ONLY MARGINAL...LAKE WIND ADVISORY REMAINS FOR
FREQUENT GUSTS OF 20 TO 25 MPH.

HIGH SURF ADVISORY REMAINS FOR OUR COASTAL PANHANDLE ZONES BASED ON
OUR LATEST SEAS FORECAST AND GROUND TRUTH. HOWEVER...THE MAIN
CONCERN FOR TONIGHT WILL BE THE POTENTIAL FOR COASTAL FLOODING ALONG
PORTIONS OF THE APALACHEE BAY COAST. THE WIND WILL BE OUT OF THE
SOUTH TO SOUTHWEST AT 20 TO 25 KT FOR MUCH OF THIS EVENING AND
TONIGHT...AND THE NUMERICAL GUIDANCE INDICATES THE POTENTIAL FOR A 2
FT SURGE. SINCE APPROACHING SQUALL LINES OFTEN ENHANCE THE FLOOD
THREAT IN THIS AREA...A COASTAL FLOOD WATCH REMAINS IN EFFECT.

&&

.SHORT TERM...
THIS EVENING AND TONIGHT...WILL BREAK UP 1ST PERIOD FOR THIS EVENING
AND TONIGHT TO ACCOUNT FOR HIGHER POPS AND SEVERE WX THREAT THIS
EVENING MOST LOCALES. POPS RANGE FROM 100 PCT POPS W HALF DOWN TO
HIGH SCT SE BIG BEND THIS EVENING...MID SCT WEST HALF TO LIKELY
AFTER MIDNIGHT. SOME STORMS MAY BE SEVERE WORDING CONTINUES IN ZONES
UNDER WATCH.

SATURDAY AND SUNDAY...
COOLER AND MUCH DRIER CONDITIONS ARE EXPECTED BEHIND THE FRONT. HIGH
PRESSURE RIDGES E-W ACROSS N FLA RESULTING IN MOSTLY SUNNY SKIES.
BREEZY ON SATURDAY WITH WINDS RETURNING TO NORMAL ON SUNDAY. MINS
DROP TO MID 40S INLAND.

.LONG TERM...
(MONDAY-FRIDAY) THE LATEST GFS AND ECMWF ARE IN GOOD AGREEMENT IN
FORECASTING A TRANQUIL PATTERN THROUGH MID WEEK AS A HIGH PRESSURE
RIDGE AND DRY AIRMASS DOMINATE THE SOUTHEAST. THE NEXT FRONTAL
PASSAGE IS SCHEDULED FOR THURSDAY...BUT THE RETURN FLOW FOR THAT
EVENT LOOKS A BIT DUBIOUS SO RAIN CHANCES ARE NOT ALL THAT HIGH.

&&

.MARINE...
OFFSHORE BUOYS SHOW WINDS 20-25 MPH WITH 6 TO 7 FOOT SEAS. HOWEVER
UPSTREAM MOB BUOY WITH 9 FOOT SEAS WHICH SHOULD TRANSLATE EWD LATER
TODAY. SO SMALL CRAFT ADVISORY REMAINS FOR ALL OUR MARINE ZONES.

&&

.AVIATION...MVFR-VFR CONDITION REST OF THE AFTERNOON WITH WDLY SCT
SHOWERS BEHIND THE FRONT. LATE IN THE AFTERNOON THROUGH THE EVENING
HOURS EXPECTING A ROUND OF SHOWERS AND THUNDERSTORMS TO MOVE WEST TO
EAST AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS HAVE THE
POTENTIAL TO BE STRONG TO SEVERE...ESPECIALLY FROM KPFN TO KTLH AND
KVLD. ONCE THE FRONT PASSES DURING THE OVERNIGHT HOURS...WINDS WILL
VEER TO THE WEST AND NORTHWEST WITH CEILINGS SCATTERING OUT AND THEN
CLEARING FROM WEST TO EAST.

&&

.FIRE WEATHER...
NOT EXPECTING RED FLAG CONDITIONS IN OUR AREA SATURDAY BEHIND THE
COLD FRONT...THOUGH SOME AREAS MAY BRIEFLY DROP AT OR BELOW 35
PERCENT. RH DURATIONS SHOULD BE REACHED ON SUN FOR FLA ZONES SO FIRE
WX WATCH ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  57  72  43 74/ 90 00 00 00
PANAMA CITY  60  73  50 76/ 60 00 00 00
DOTHAN       52  70  42 72/ 50 00 00 00
ALBANY       54  70  41 72/ 80 00 00 00
VALDOSTA     56  69  44 73/ 90 00 00 00
CROSS CITY   63  71  45 75/ 90 00 00 0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 8 PM SATURDAY FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...AND HOUSTON.

GA...LAKE WIND ADVISORY UNTIL 8 PM SATURDAY FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE... TERRELL...
     THOMAS...TIFT...TURNER...AND WORTH.

FL...LAKE WIND ADVISORY UNTIL 8 PM SATURDAY FOR THE FOLLOWING
     ZONES:BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON... LIBERTY...
     MADISON...TAYLOR...WAKULLA...AND WASHINGTON.

     HIGH SURF ADVISORY UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES:
     BAY...COASTAL WALTON...FRANKLIN...AND GULF.

     COASTAL FLOOD WATCH UNTIL 8 AM SATURDAY FOR THE FOLLOWING
     ZONES: DIXIE...JEFFERSON...TAYLOR...AND WAKULLA.

     FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES.
&&

AVIATION/FIRE WX...GOREE
PUBLIC/MARINE...BLOCK
LONG TERM...FOURNIER
Hazardous weather outlook, Oct 27, 5:54 AM EDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 AM EDT FRI OCT 27 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
454 AM CDT FRI OCT 27 2006 /554 AM EDT FRI OCT 27 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

...COASTAL FLOOD WATCH FOR THE FLORIDA BIG BEND COAST...

...HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK FOR THE FLORIDA
PANHANDLE COAST...

...SMALL CRAFT ADVISORY FOR THE GULF COASTAL WATERS...

...LAKE WIND ADVISORY IN EFFECT TODAY...

STRONG AND GUSTY SOUTH WINDS WILL DEVELOP TODAY AHEAD OF AN
APPROACHING COLD FRONT FROM THE WEST. THESE WINDS WILL CREATE
HAZARDOUS BOATING CONDITIONS ON AREA LAKES AS WELL AS THE GULF
COASTAL WATERS. DANGEROUS RIP CURRENTS AND HIGH SURF ARE EXPECTED
IN THE FLORIDA PANHANDLE SURF ZONE. THE STRONG ONSHORE FLOW WILL
PILE WATER INTO APALACHEE BAY THROUGH TONIGHT...CAUSING ABOVE
NORMAL TIDES ALONG PORTIONS OF THE APALACHEE BAY COAST. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE
AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS AND ISOLATED TORNADOES. THE
VERTICAL WIND SHEAR APPEARS FAVORABLE FOR THE DEVELOPMENT OF
SEVERE STORMS...BUT THE INSTABILITY IS EXPECTED TO BE ONLY
MARGINAL. IF THE AIRMASS BECOMES MORE UNSTABLE THAN
FORECAST...THERE WOULD BE A GREATER THREAT FOR WIDESPREAD SEVERE
STORMS. SHOWERS AND THUNDERSTORMS WILL END LATER TONIGHT FROM WEST
TO EAST AS THE COLD FRONT MOVES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
FAIR WEATHER IS EXPECTED THROUGH MID WEEK...FOLLOWED BY THE NEXT
CHANCE OF RAIN ON THURSDAY AS A COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TODAY AND THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

FOURNIER

In the hours before

Special weather statement, Oct 27, 4:41 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT FRI OCT 27 2006

FLZ014>018-026-027-272245-
FRANKLIN-GADSDEN-GULF-JEFFERSON-LEON-LIBERTY-WAKULLA-
441 PM EDT FRI OCT 27 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN...GADSDEN...
GULF...JEFFERSON...LEON...LIBERTY AND WAKULLA COUNTIES...

* UNTIL 645 PM EDT(545 PM CDT)

AT 438 PM EDT(338 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING
FROM 17 MILES SOUTHEAST OF BLOUNTSTOWN TO 12 MILES NORTHWEST OF
APALACHICOLA...MOVING EAST AT 30 MPH. THIS WILL AFFECT THE
TALLAHASSEE AREA. A TORNADO WATCH ALSO IS IN EFFECT UNTIL 7 PM EDT
OVER THE AREA.  THE STORMS WILL MOVE ACROSS THESE COUNTIES OVER THE
NEXT 1 TO 3 HOURS. RESIDENTS SHOULD MONITOR THE WEATHER THIS EVENING.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH WITH
OCCASIONAL HIGHER GUSTS...TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND FREQUENT AND
DANGEROUS CLOUD TO GROUND LIGHTNING. RESIDENTS SHOULD MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

7-TREXLER
Special weather statement, Oct 27, 4:49 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT FRI OCT 27 2006

FLZ014-026-272130-
GULF-LIBERTY-
449 PM EDT FRI OCT 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GULF AND LIBERTY
COUNTIES...

* UNTIL 530 PM EDT(430 PM CDT)

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF PORT ST. JOE...MOVING
NORTHEAST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Oct 27, 5:13 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT FRI OCT 27 2006

FLZ014-272145-
GULF-
413 PM CDT FRI OCT 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GULF COUNTY...

* UNTIL 445 PM CDT

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF PORT ST. JOE...MOVING NORTHEAST
AT 50 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Oct 27, 6:24 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT FRI OCT 27 2006

FLZ017-018-027-272330-
JEFFERSON-LEON-WAKULLA-
624 PM EDT FRI OCT 27 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON...LEON AND
WAKULLA COUNTIES...

* UNTIL 730 PM EDT

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
MAIN AREA OF STRONG THUNDERSTORMS...MAINLY ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF TALLAHASSEE TO 6 MILES WEST OF
CRAWFORDVILLE...WILL MOVE THROUGH THE AREA OVER THE NEXT HOUR. THE
AREA WILL MOVE EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 25 TO 35 MPH...
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND IS ALSO PRODUCING DANGEROUS CLOUD TO
GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THE AREA OF STORMS WILL PUSH THROUGH THE TALLAHASSEE AREA BY 8 PM
EDT...WITH LIGHTER RAIN THROUGH MIDNIGHT.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

7-TREXLER
Special weather statement, Oct 27, 7:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT FRI OCT 27 2006

FLZ017-018-027-272330-
JEFFERSON-LEON-WAKULLA-
703 PM EDT FRI OCT 27 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON...LEON AND
WAKULLA COUNTIES...TORNADO WATCH ALLOWED TO EXPIRE AT 7 PM EDT...

* UNTIL 730 PM EDT

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN WITH ISOLATED STRONG THUNDERSTORMS
OVER LEON...WAKULLA AND JEFFERSON COUNTIES. THE AREA WAS MOVING EAST
AT 30 MPH. THE TORNADO WATCH WAS ALLOWED TO EXPIRE...BUT SOME
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. SOME HEAVY RAIN
WILL BE POSSIBLE AND LOCALIZED PONDING OF WATER AND FLOODING OF LOW
LYING AREAS WILL BE POSSIBLE.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 25 TO 35 MPH...
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND IS ALSO PRODUCING DANGEROUS CLOUD TO
GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

7-TREXLER
Local storm report, Oct 27, 7:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
751 PM EDT FRI OCT 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TORNADO          APALACHICOLA            29.72N 84.99W
10/27/2006                   FRANKLIN           FL   EMERGENCY MNGR

            SEVERAL BUSINESSES RECEIVED MINOR DAMAGE. A FEW WINDOWS
            AT A LOCAL HOSPITAL WERE BLOWN OUT.

&&

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 5:03 AM EDTCoastal Flood WatchTAEDixie, Jefferson, Taylor, Wakulla27 hr
Oct 27, 5:03 AM EDTHigh Surf AdvisoryTAEBay, Franklin, Gulf, Walton27 hr
Oct 27, 5:10 AM EDTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more18 hr
Oct 27, 1:28 PM EDTTornado WarningTAEWalton32 min
Oct 27, 3:00 PM EDTSpecial Marine WarningTAE60 min
Oct 27, 3:14 PM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Oct 27, 3:31 PM EDTTornado WarningTAEBay29 min
Oct 27, 3:50 PM EDTSpecial Marine WarningTAE115 min
Oct 27, 3:50 PM EDTSpecial Marine WarningTAE115 min
Oct 27, 3:52 PM EDTTornado WarningTAEBay, Gulf23 min
Oct 27, 4:12 PM EDTTornado WarningTAEGulf33 min
Oct 27, 5:25 PM EDTSpecial Marine WarningTAE2 hr
Oct 27, 5:40 PM EDTSpecial Marine WarningTAE2 hr
Oct 27, 7:20 PM EDTSpecial Marine WarningTAE115 min
Oct 27, 7:39 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor51 min

Nearby

Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.